Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Nightsweats; I'm anxious about another relapse
Jan 29, 2002

Since last week I started having night sweats, and then I developed 103 fever. My lungs have been a problem for months due to chemotherapy for lymphoma. They started to wean my prednisone from 40 down to 30mgs. I started dapsone for anticipated stem cell transplant. I am 5 weeks out of last chemo and anxious could this be the start to yet another 4th relapse? VL undectable and CD4 Upper 200's. It's so hard not to get so anxious.What do you think?Thanks

Response from Dr. Dezube

I feel for you. It's not easy having had lymphoma in the past, having nightsweats in the present, and have a stem cell transplant to look forward to in the future. Your anxiety is completely understandable. It sounds like the transplant is the best option. Although nightsweats can be a sign of lymphoma, they can also be due to an infection. You are certainly at risk for an infection given your HIV and the prednisone. There's obviously no way I can tell what you have over the internet. It's clear to me that you need your care providers to evaluate the situation and I imagine that by the time you get this response, that you will have already been evaluated. An evaluation will probably consist of taking a detailed history, performing a thorough physical examination, and obtaining blood work and scans. Good luck with your transplant. Although, I imagine, at times you may and will get discouraged, the best advice I can give you is take each day at a time, keep an eye on the future, call in your support troops (friends, partner, relatives, co-workers) and don't give up.


Previous
Can a Positive PPD affect HIV test?
Next
RE: Nightsweats, lymphoma and stem cell transplant

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement